Hypothyroid -- meds? Update #28, stopped the meds... - Page 2 - Mothering Forums

Reply
 
Thread Tools
#31 of 32 Old 10-20-2011, 11:04 AM
 
Anastasiya's Avatar
 
Join Date: Jun 2006
Posts: 1,485
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

crunchy mommy, IF you really do have a thyroid condition, and you leave it untreated, it will eventually cause your blood pressure to go up (you will be on BP meds), you will develop countless allergies (you'll have to take antihistamines, etc), you will develop heart arrythmias (and have to be on beta blockers and/or calcium channel blockers), and you could end up with congestive heart failure and other organ failures. All due to one little thing.

 

You need to find a doc who will help you....it's worth it in the end.

 

Ask for these tests:
TSH

Free T3

Free T4

Iron panel INCLUDING Ferritin

Vit D

B12

 

Low ferritin could be causing your symptoms as well as low vit D, but you won't know unless you look. :)

 

Also, I would not use compounded thyroid if you needs meds. Try Armour or Acella. I say no compounded because sometimes they are slow-release, and when you eat that will disrupt the hormone that is STILL in your system and make it unavailable to you. And sometimes they put fillers in that our bodies can't work with, like cellulose.

 

I am interested in knowing what kind of meds you were on, if it WAS time/slow-release, and what the strength was. (milligrams)...

Anastasiya is offline  
Sponsored Links
Advertisement
 
#32 of 32 Old 10-20-2011, 11:39 AM - Thread Starter
 
crunchy_mommy's Avatar
 
Join Date: Mar 2009
Posts: 6,460
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by Anastasiya View Post

crunchy mommy, IF you really do have a thyroid condition, and you leave it untreated, it will eventually cause your blood pressure to go up (you will be on BP meds), you will develop countless allergies (you'll have to take antihistamines, etc), you will develop heart arrythmias (and have to be on beta blockers and/or calcium channel blockers), and you could end up with congestive heart failure and other organ failures. All due to one little thing.

 

You need to find a doc who will help you....it's worth it in the end.

 

Ask for these tests:TSH

Free T3

Free T4

Iron panel INCLUDING Ferritin

Vit D

B12

 

Low ferritin could be causing your symptoms as well as low vit D, but you won't know unless you look. :)

 

Also, I would not use compounded thyroid if you needs meds. Try Armour or Acella. I say no compounded because sometimes they are slow-release, and when you eat that will disrupt the hormone that is STILL in your system and make it unavailable to you. And sometimes they put fillers in that our bodies can't work with, like cellulose.

 

I am interested in knowing what kind of meds you were on, if it WAS time/slow-release, and what the strength was. (milligrams)...


I was on 60mg & my doc didn't feel comfortable raising the dose any further since it was doing NOTHING. I don't think it was slow-release or anything. I did make sure to wait at least an hour (though usually several hours) before eating.

I did have all those tests a year or two ago. My levels were only borderline low, he wouldn't have even treated it if I hadn't been symptomatic. Really, all my blood levels of every test I've ever had has technically been normal (except a high WBC), although I'm always just a few points away from abnormal results on pretty much everything. My body is just so out of whack but nothing that fits with any recognized syndrome.

I do have tons of (new) allergies to lots of different foods. I also have a heart murmur & used to take beta blockers for it but stopped and no longer have any kind of cardiac diagnosis or anything. It's not that I don't care about the risks of not treating hypothyroid, it's just that I'm not even convinced that's what my problem is. And I feel so much better mentally since I stopped the thyroid pills. I was going nuts before, severely depressed & self-injuring again and stuff and have felt sooo much more stable since I stopped taking them. I'm honestly scared to take anything again.

Co-sleeping is really wonderful when your child actually SLEEPS!! familybed1.gif
crunchy_mommy is offline  
Reply


User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Online Users: 13,007

66 members and 12,941 guests
alada , AlmostJenny , alsoSarah , AMG , bananabee , blessed#7 , blessedwithboys , blue owl , bluefaery , Blueskies1 , boomer78 , Cherry_Blossom , Cpps Girl Gamer Ally , CricketVS , Curlyq12 , Dakotacakes , Deborah , Dmbobbit , frugalmama , greenemami , hakunangovi , heliosemy , homeschoolingmama , Iron Princess , j10k , jeslynn , John Peterson , Kelleybug , lilgreen , LiLStar , Linda on the move , mama24-7 , Mirzam , missmason , moominmamma , Mylie , Narawen , nemodori2084 , newmamalizzy , oaksie68 , Oceanage , philomom , PrettyBird , Ragana , Ratchet , RollerCoasterMama , RosemaryV , rubelin , samaxtics , sarafl , scsigrl , shantimama , Shmootzi , skinnyloveBC , stephalittle , SweetSilver , TweedleZee , verticalscope , zebra15
Most users ever online was 449,755, 06-25-2014 at 12:21 PM.